January 2018, 23(1): 29-43. doi: 10.3934/dcdsb.2018003

Application of Mountain Pass Theorem to superlinear equations with fractional Laplacian controlled by distributed parameters and boundary data

Faculty of Mathematics and Computer Science, University of Ƚódź, Banacha 22, 90-238 Ƚódź, Poland

Received  November 2016 Revised  April 2017 Published  January 2018

In the paper we consider a boundary value problem involving a differential equation with the fractional Laplacian $ (-Δ)^{α/2}$ for $ \mathit{\alpha }\in (1,2\rm{)}$ and some superlinear and subcritical nonlinearity $ G_{z}$ provided with a nonhomogeneous Dirichlet exterior boundary condition. Some sufficient conditions under which the set of weak solutions to the boundary value problem is nonempty and depends continuously in the Painlevé-Kuratowski sense on distributed parameters and exterior boundary data are stated. The proofs of the existence results rely on the Mountain Pass Theorem.

Citation: Dorota Bors. Application of Mountain Pass Theorem to superlinear equations with fractional Laplacian controlled by distributed parameters and boundary data. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 29-43. doi: 10.3934/dcdsb.2018003
References:
[1]

D. Applebaum, Lévy processes -from probability to finance and quantum groups, Notices Amer. Math. Soc., 51 (2004), 1336-1347.

[2]

J-P. Aubin and H. Frankowska, Set-Valued Analysis Birkhäuser, Boston, 2009. doi: 10.1007/978-0-8176-4848-0.

[3]

G. Autuori and P. Pucci, Elliptic problems involving the fractional Laplacian in $ \mathbb{R}^{N}$, J. Differential Equations, 255 (2013), 2340-2362. doi: 10.1016/j.jde.2013.06.016.

[4]

B. BarriosE. ColoradoA. de Pablo and U. Sanchez, On some critical problems for the fractional Laplacian operator, J. Differential Equations, 252 (2012), 6133-6162. doi: 10.1016/j.jde.2012.02.023.

[5]

A. Bermudez and C. Saguez, Optimal control of a Signorini problem, SIAM J. Control Optim., 25 (1987), 576-582. doi: 10.1137/0325032.

[6]

K. Bogdan, T. Byczkowski, T. Kulczycki, M. Ryznar, R. Song and Z. Vondracek, Potential Theory of Stable Processes and its Extensions Lecture Notes in Mathematics 1980, Springer, Berlin, Heidelberg, 2009. doi: 10.1007/978-3-642-02141-1.

[7]

M. Bonforte and J. L. Vázquez, A priori estimates for fractional nonlinear degenerate diffusion equations on bounded domains, Arch. Ration. Mech. Anal., 218 (2015), 317-362. doi: 10.1007/s00205-015-0861-2.

[8]

D. Bors, Superlinear elliptic systems with distributed and boundary controls, Control Cybernet., 34 (2005), 987-1004.

[9]

D. Bors, Stability of nonlinear Dirichlet BVPs governed by fractional Laplacian Sci. World J. 2014 (2014), Article ID 920537, 10 pages. doi: 10.1155/2014/920537.

[10]

D. Bors, Global solvability of Hammerstein equations with applications to BVP involving fractional Laplacian, Abstr. Appl. Anal. 2013 (2013), Art. ID 240863, 10 pp.

[11]

X. Cabré and Y. Sire, Nonlinear equations for fractional Laplacians Ⅰ: Regularity, maximum principles, and Hamiltonian estimates, Ann. Inst. H. Poincaré Anal. Non Linéaire, 31 (2014), 23-53. doi: 10.1016/j.anihpc.2013.02.001.

[12]

X. Cabré and Y. Sire, Nonlinear equations for fractional Laplacians Ⅱ: Existence, uniqueness, and qualitative properties of solutions, Trans. Amer. Math. Soc., 367 (2015), 911-941. doi: 10.1090/S0002-9947-2014-05906-0.

[13]

L. A. CaffarelliS. Salsa and L. Silvestre, Regularity estimates for the solution and the free boundary of the obstacle problem for the fractional Laplacian, Invent. Math., 171 (2008), 425-461. doi: 10.1007/s00222-007-0086-6.

[14]

L. A. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260. doi: 10.1080/03605300600987306.

[15]

L. A. Caffarelli and A. Vasseur, Drift diffusion equations with fractional diffusion and the quasi-geostrophic equation, Ann. of Math. (2), 171 (2010), 1903-1930. doi: 10.4007/annals.2010.171.1903.

[16]

Z.-Q. Chen and R. Song, Two-sided eigenvalue estimate for subordinate Brownian motion in bounded domain, J. Funct. Anal., 226 (2005), 90-113. doi: 10.1016/j.jfa.2005.05.004.

[17]

E. Di NezzaG. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136 (2012), 521-573. doi: 10.1016/j.bulsci.2011.12.004.

[18]

M. FelsingerM. Kassmann and P. Voigt, The Dirichlet problem for nonlocal operators, Math. Z., 279 (2015), 779-809. doi: 10.1007/s00209-014-1394-3.

[19]

A. FiscellaR. Servadei and E. Valdinoci, A resonance problem for non-local elliptic operators, Z. Anal. Anwend., 32 (2013), 411-431. doi: 10.4171/ZAA/1492.

[20]

D. Idczak and A. Rogowski, On a generalization of Krasnoselskii's theorem, J. Austral. Math. Soc. Ser. B, 72 (2002), 389-394.

[21]

T. Kulczycki and R. Stańczy, Multiple solutions for Dirichlet nonlinear BVPs involving fractional Laplacian, Discrete Contin. Dyn. Syst. Ser. B, 19 (2014), 2581-2591. doi: 10.3934/dcdsb.2014.19.2581.

[22]

J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, Springer, New York, 1989. doi: 10.1007/978-1-4757-2061-7.

[23]

G. Molica Bisci and R. Servadei, A bifurcation result for non-local fractional equations, Anal. Appl., 13 (2015), 371-394. doi: 10.1142/S0219530514500067.

[24]

G. Molica Bisci, V. Radulescu and R. Servadei, Variational Methods for Nonlocal Fractional Problems Encyclopedia of Mathematics and its Applications, 162 Cambridge University Press, 2016. doi: 10.1017/CBO9781316282397.

[25]

G. Molica BisciD. Repovs and R. Servadei, Nontrivial solutions of superlinear non-local problems, Forum Math., 28 (2016), 1095-1110. doi: 10.1515/forum-2015-0204.

[26]

X. Ros-Oton and J. Serra, The Dirichlet problem for the fractional Laplacian: Regularity up to the boundary, J. Math. Pures Appl., 101 (2014), 275-302. doi: 10.1016/j.matpur.2013.06.003.

[27]

R. Servadei, Infinitely many solutions for fractional Laplace equations with subcritical nonlinearity, Contemp. Math., 595 (2013), 317-340. doi: 10.1090/conm/595/11809.

[28]

R. Servadei and E. Valdinoci, Variational methods for non-local operators of elliptic type, Discrete Contin. Dyn. Syst., 33 (2013), 2105-2137.

[29]

R. Servadei and E. Valdinoci, Mountain Pass solutions for non-local elliptic operators, J. Math. Anal. Appl., 389 (2012), 887-898. doi: 10.1016/j.jmaa.2011.12.032.

[30]

R. Servadei and E. Valdinoci, Lewy-Stampacchia type estimates for variational inequalities driven by (non) local operators, Rev. Mat. Iberoam., 29 (2013), 1091-1126. doi: 10.4171/RMI/750.

[31]

R. Servadei and E. Valdinoci, On the spectrum of two different fractional operators, Proc. Roy. Soc. Edinburgh Sect. A., 144 (2014), 831-855. doi: 10.1017/S0308210512001783.

[32]

E. Valdinoci, From the long jump random walk to the fractional Laplacian, Bol. Soc. Esp. Mat. Apl. SeMA, 49 (2009), 33-44.

[33]

J. L. Vázquez, Recent progress in the theory of nonlinear diffusion with fractional Laplacian operators, Discrete Contin. Dyn. Syst. Ser. S, 7 (2014), 857-885. doi: 10.3934/dcdss.2014.7.857.

show all references

References:
[1]

D. Applebaum, Lévy processes -from probability to finance and quantum groups, Notices Amer. Math. Soc., 51 (2004), 1336-1347.

[2]

J-P. Aubin and H. Frankowska, Set-Valued Analysis Birkhäuser, Boston, 2009. doi: 10.1007/978-0-8176-4848-0.

[3]

G. Autuori and P. Pucci, Elliptic problems involving the fractional Laplacian in $ \mathbb{R}^{N}$, J. Differential Equations, 255 (2013), 2340-2362. doi: 10.1016/j.jde.2013.06.016.

[4]

B. BarriosE. ColoradoA. de Pablo and U. Sanchez, On some critical problems for the fractional Laplacian operator, J. Differential Equations, 252 (2012), 6133-6162. doi: 10.1016/j.jde.2012.02.023.

[5]

A. Bermudez and C. Saguez, Optimal control of a Signorini problem, SIAM J. Control Optim., 25 (1987), 576-582. doi: 10.1137/0325032.

[6]

K. Bogdan, T. Byczkowski, T. Kulczycki, M. Ryznar, R. Song and Z. Vondracek, Potential Theory of Stable Processes and its Extensions Lecture Notes in Mathematics 1980, Springer, Berlin, Heidelberg, 2009. doi: 10.1007/978-3-642-02141-1.

[7]

M. Bonforte and J. L. Vázquez, A priori estimates for fractional nonlinear degenerate diffusion equations on bounded domains, Arch. Ration. Mech. Anal., 218 (2015), 317-362. doi: 10.1007/s00205-015-0861-2.

[8]

D. Bors, Superlinear elliptic systems with distributed and boundary controls, Control Cybernet., 34 (2005), 987-1004.

[9]

D. Bors, Stability of nonlinear Dirichlet BVPs governed by fractional Laplacian Sci. World J. 2014 (2014), Article ID 920537, 10 pages. doi: 10.1155/2014/920537.

[10]

D. Bors, Global solvability of Hammerstein equations with applications to BVP involving fractional Laplacian, Abstr. Appl. Anal. 2013 (2013), Art. ID 240863, 10 pp.

[11]

X. Cabré and Y. Sire, Nonlinear equations for fractional Laplacians Ⅰ: Regularity, maximum principles, and Hamiltonian estimates, Ann. Inst. H. Poincaré Anal. Non Linéaire, 31 (2014), 23-53. doi: 10.1016/j.anihpc.2013.02.001.

[12]

X. Cabré and Y. Sire, Nonlinear equations for fractional Laplacians Ⅱ: Existence, uniqueness, and qualitative properties of solutions, Trans. Amer. Math. Soc., 367 (2015), 911-941. doi: 10.1090/S0002-9947-2014-05906-0.

[13]

L. A. CaffarelliS. Salsa and L. Silvestre, Regularity estimates for the solution and the free boundary of the obstacle problem for the fractional Laplacian, Invent. Math., 171 (2008), 425-461. doi: 10.1007/s00222-007-0086-6.

[14]

L. A. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260. doi: 10.1080/03605300600987306.

[15]

L. A. Caffarelli and A. Vasseur, Drift diffusion equations with fractional diffusion and the quasi-geostrophic equation, Ann. of Math. (2), 171 (2010), 1903-1930. doi: 10.4007/annals.2010.171.1903.

[16]

Z.-Q. Chen and R. Song, Two-sided eigenvalue estimate for subordinate Brownian motion in bounded domain, J. Funct. Anal., 226 (2005), 90-113. doi: 10.1016/j.jfa.2005.05.004.

[17]

E. Di NezzaG. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136 (2012), 521-573. doi: 10.1016/j.bulsci.2011.12.004.

[18]

M. FelsingerM. Kassmann and P. Voigt, The Dirichlet problem for nonlocal operators, Math. Z., 279 (2015), 779-809. doi: 10.1007/s00209-014-1394-3.

[19]

A. FiscellaR. Servadei and E. Valdinoci, A resonance problem for non-local elliptic operators, Z. Anal. Anwend., 32 (2013), 411-431. doi: 10.4171/ZAA/1492.

[20]

D. Idczak and A. Rogowski, On a generalization of Krasnoselskii's theorem, J. Austral. Math. Soc. Ser. B, 72 (2002), 389-394.

[21]

T. Kulczycki and R. Stańczy, Multiple solutions for Dirichlet nonlinear BVPs involving fractional Laplacian, Discrete Contin. Dyn. Syst. Ser. B, 19 (2014), 2581-2591. doi: 10.3934/dcdsb.2014.19.2581.

[22]

J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, Springer, New York, 1989. doi: 10.1007/978-1-4757-2061-7.

[23]

G. Molica Bisci and R. Servadei, A bifurcation result for non-local fractional equations, Anal. Appl., 13 (2015), 371-394. doi: 10.1142/S0219530514500067.

[24]

G. Molica Bisci, V. Radulescu and R. Servadei, Variational Methods for Nonlocal Fractional Problems Encyclopedia of Mathematics and its Applications, 162 Cambridge University Press, 2016. doi: 10.1017/CBO9781316282397.

[25]

G. Molica BisciD. Repovs and R. Servadei, Nontrivial solutions of superlinear non-local problems, Forum Math., 28 (2016), 1095-1110. doi: 10.1515/forum-2015-0204.

[26]

X. Ros-Oton and J. Serra, The Dirichlet problem for the fractional Laplacian: Regularity up to the boundary, J. Math. Pures Appl., 101 (2014), 275-302. doi: 10.1016/j.matpur.2013.06.003.

[27]

R. Servadei, Infinitely many solutions for fractional Laplace equations with subcritical nonlinearity, Contemp. Math., 595 (2013), 317-340. doi: 10.1090/conm/595/11809.

[28]

R. Servadei and E. Valdinoci, Variational methods for non-local operators of elliptic type, Discrete Contin. Dyn. Syst., 33 (2013), 2105-2137.

[29]

R. Servadei and E. Valdinoci, Mountain Pass solutions for non-local elliptic operators, J. Math. Anal. Appl., 389 (2012), 887-898. doi: 10.1016/j.jmaa.2011.12.032.

[30]

R. Servadei and E. Valdinoci, Lewy-Stampacchia type estimates for variational inequalities driven by (non) local operators, Rev. Mat. Iberoam., 29 (2013), 1091-1126. doi: 10.4171/RMI/750.

[31]

R. Servadei and E. Valdinoci, On the spectrum of two different fractional operators, Proc. Roy. Soc. Edinburgh Sect. A., 144 (2014), 831-855. doi: 10.1017/S0308210512001783.

[32]

E. Valdinoci, From the long jump random walk to the fractional Laplacian, Bol. Soc. Esp. Mat. Apl. SeMA, 49 (2009), 33-44.

[33]

J. L. Vázquez, Recent progress in the theory of nonlinear diffusion with fractional Laplacian operators, Discrete Contin. Dyn. Syst. Ser. S, 7 (2014), 857-885. doi: 10.3934/dcdss.2014.7.857.

[1]

Ian Schindler, Kyril Tintarev. Mountain pass solutions to semilinear problems with critical nonlinearity. Conference Publications, 2007, 2007 (Special) : 912-919. doi: 10.3934/proc.2007.2007.912

[2]

John R. Graef, Lingju Kong, Qingkai Kong, Min Wang. Positive solutions of nonlocal fractional boundary value problems. Conference Publications, 2013, 2013 (special) : 283-290. doi: 10.3934/proc.2013.2013.283

[3]

R. Kannan, S. Seikkala. Existence of solutions to some Phi-Laplacian boundary value problems. Conference Publications, 2001, 2001 (Special) : 211-217. doi: 10.3934/proc.2001.2001.211

[4]

J. Ángel Cid, Pedro J. Torres. Solvability for some boundary value problems with $\phi$-Laplacian operators. Discrete & Continuous Dynamical Systems - A, 2009, 23 (3) : 727-732. doi: 10.3934/dcds.2009.23.727

[5]

Nicola Abatangelo, Sven Jarohs, Alberto Saldaña. Positive powers of the Laplacian: From hypersingular integrals to boundary value problems. Communications on Pure & Applied Analysis, 2018, 17 (3) : 899-922. doi: 10.3934/cpaa.2018045

[6]

Yutong Chen, Jiabao Su. Resonant problems for fractional Laplacian. Communications on Pure & Applied Analysis, 2017, 16 (1) : 163-188. doi: 10.3934/cpaa.2017008

[7]

Antonio Iannizzotto, Nikolaos S. Papageorgiou. Existence and multiplicity results for resonant fractional boundary value problems. Discrete & Continuous Dynamical Systems - S, 2018, 11 (3) : 511-532. doi: 10.3934/dcdss.2018028

[8]

Nobuyuki Kato. Linearized stability and asymptotic properties for abstract boundary value functional evolution problems. Conference Publications, 1998, 1998 (Special) : 371-387. doi: 10.3934/proc.1998.1998.371

[9]

Dmitry Glotov, P. J. McKenna. Numerical mountain pass solutions of Ginzburg-Landau type equations. Communications on Pure & Applied Analysis, 2008, 7 (6) : 1345-1359. doi: 10.3934/cpaa.2008.7.1345

[10]

Claudianor O. Alves, Giovany M. Figueiredo, Marcelo F. Furtado. Multiplicity of solutions for elliptic systems via local Mountain Pass method. Communications on Pure & Applied Analysis, 2009, 8 (6) : 1745-1758. doi: 10.3934/cpaa.2009.8.1745

[11]

Christopher Grumiau, Marco Squassina, Christophe Troestler. On the Mountain-Pass algorithm for the quasi-linear Schrödinger equation. Discrete & Continuous Dynamical Systems - B, 2013, 18 (5) : 1345-1360. doi: 10.3934/dcdsb.2013.18.1345

[12]

Alberto Cabada, J. Ángel Cid. Heteroclinic solutions for non-autonomous boundary value problems with singular $\Phi$-Laplacian operators. Conference Publications, 2009, 2009 (Special) : 118-122. doi: 10.3934/proc.2009.2009.118

[13]

Michael E. Filippakis, Nikolaos S. Papageorgiou. Existence and multiplicity of positive solutions for nonlinear boundary value problems driven by the scalar $p$-Laplacian. Communications on Pure & Applied Analysis, 2004, 3 (4) : 729-756. doi: 10.3934/cpaa.2004.3.729

[14]

John R. Graef, Lingju Kong. Uniqueness and parameter dependence of positive solutions of third order boundary value problems with $p$-laplacian. Conference Publications, 2011, 2011 (Special) : 515-522. doi: 10.3934/proc.2011.2011.515

[15]

Leszek Gasiński. Positive solutions for resonant boundary value problems with the scalar p-Laplacian and nonsmooth potential. Discrete & Continuous Dynamical Systems - A, 2007, 17 (1) : 143-158. doi: 10.3934/dcds.2007.17.143

[16]

Lorenzo Brasco, Enea Parini, Marco Squassina. Stability of variational eigenvalues for the fractional $p-$Laplacian. Discrete & Continuous Dynamical Systems - A, 2016, 36 (4) : 1813-1845. doi: 10.3934/dcds.2016.36.1813

[17]

Christina A. Hollon, Jeffrey T. Neugebauer. Positive solutions of a fractional boundary value problem with a fractional derivative boundary condition. Conference Publications, 2015, 2015 (special) : 615-620. doi: 10.3934/proc.2015.0615

[18]

Colin J. Cotter, Darryl D. Holm. Geodesic boundary value problems with symmetry. Journal of Geometric Mechanics, 2010, 2 (1) : 51-68. doi: 10.3934/jgm.2010.2.51

[19]

Agnid Banerjee, Nicola Garofalo. On the Dirichlet boundary value problem for the normalized $p$-laplacian evolution. Communications on Pure & Applied Analysis, 2015, 14 (1) : 1-21. doi: 10.3934/cpaa.2015.14.1

[20]

Laurence Halpern, Jeffrey Rauch. Hyperbolic boundary value problems with trihedral corners. Discrete & Continuous Dynamical Systems - A, 2016, 36 (8) : 4403-4450. doi: 10.3934/dcds.2016.36.4403

2017 Impact Factor: 0.972

Metrics

  • PDF downloads (41)
  • HTML views (64)
  • Cited by (0)

Other articles
by authors

[Back to Top]